MAUDE Adverse Event Report: CERENOVUS, INC. GALAXY G3 8MM X 24CM; NEUROVASCULAR EMBOLIZATION DEVICE

CERENOVUS, INC. GALAXY G3 8MM X 24CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY120824
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization of an unruptured posterior cerebral artery aneurysm, a galaxy g3 8mm x 24cm coil (gly120824, 30526876) was placed at the target lesion.When attempted to detach the coil, indicator led on the control box did not illuminate and the coil could not be detached.The galaxy g3 coil was retrieved, and another coil was inserted.The galaxy g3 coil was not used according to instructions for use (ifu) and was not checked for electrical continuity prior to insert the coil.There was no negative impact to the patient.A continuous flush was done.The lesion was posterior cerebral artery.Other concomitant devices are exselsior sl10 microcatheter, enpower control cable.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: a3, b4, b5, d9, g3, g6, h2, h3 and h10.Section b5: the lot number for the enpower control cable is lot number, 30989108.The embolic coil did not stretch or become damaged.No calcification nor severe tortuous on the vessel.The aneurysm was height 13.3 mm, width 12.9 mm, neck width 5.2 mm, unruptured.No branch vessels from dome.There was no clinically significant delay due to the event.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a coil embolization of an unruptured posterior cerebral artery aneurysm, a galaxy g3 8mm x 24cm coil (gly120824, 30526876) was placed at the target lesion.When attempted to detach the coil, indicator led on the control box did not illuminate and the coil could not be detached.The galaxy g3 coil was retrieved, and another coil was inserted.The galaxy g3 coil was not used according to instructions for use (ifu) and was not checked for electrical continuity prior to insert the coil.There was no negative impact to the patient.A continuous flush was done.The lesion was posterior cerebral artery.Other concomitant devices are exselsior sl10 microcatheter, enpower control cable.The lot number for the enpower control cable is lot number, 30989108.The embolic coil did not stretch or become damaged.No calcification nor severe tortuous on the vessel.The aneurysm was height 13.3 mm, width 12.9 mm, neck width 5.2 mm, unruptured.No branch vessels from dome.There was no clinically significant delay due to the event.A non-sterile galaxy g3 8mm x 24cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and it was noted that the embolic coil was outside the introducer and still attached to the resistance heating (rh) coil.Microscopic inspection was performed, and the proximal end of the embolic coil was noted to be severely stretched.The distal outer sheath had not been softened, indicating that the resistance heating (rh) coil had not been heated and the detachment process was not initiated.The electrical resistance of the galaxy g3 8mm x 24cm device was measured with a multimeter, and it measured within the specification range.Also, the device was connected to a lab sample detachment control box (dcb) dcb00000500, and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed, and a beep sound was heard; the coil became detached from the unit without difficulty.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The issue reported regarding the embolic coil not detaching was not confirmed.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated in the lab setting.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issue from occurring.The stretched condition of the embolic coil was not originally reported, and according to the information received indicating that the embolic coil was not stretched nor damaged when removed.Based on this, the exact time of the occurrence cannot be determined, and it is not considered a contributing factor to the issue reported.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.The instructions for use (ifu) do contain the following recommendations: ¿ verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil, re sheathing the microcoil system, and replace it with a new microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 8MM X 24CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CERENOVUS, INC.
6303 waterford district drive
suites 215 & 315
miami FL 33126
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17469524
Report Number3008114965-2023-00563
Device Sequence Number7090175
Product Code KRD
UDI-Device Identifier10886704077589
UDI-Public10886704077589
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue NumberGLY120824
Device Lot Number30526876
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer08/15/2023
09/14/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date08/28/2023
09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE; EXSELSIOR SL10 MICROCATHETER
Patient SexFemale
Patient RaceAsian